This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My earlier post,1/31/00,was so lengthy that I don't think I was clear about my question. What I want to know is,how would I know if my med's dosage needed adjusting? Or changed? Or if the dosage is too high? It is such an adjustment and gamble every time I change. The only criteria available to me now is uncontrolled crying and suicidiability. At present I'm taking Effexor XR 300mg & Wellbutrin SR 300mg. I've been in thearpy and on med's for 25yrs. By the way,I know I'll be on med's and in therapy probably forever, even though I'd love to have the freedom from the financial responsibility, time and committment. I have talked to both my DR and therapist about this. I was hoping you could shed some light on the subject.Thank you, P
Thank you for making your question clearer. Your treating physician/psychiatrist may adjust your antidepressant medication dosages, using clinical parameters, such as changes in the intensity/frequency of your symptoms, and/or the presence of side effects from your medications. Wellbutrin SR treatment is usually initiated at 100 mg once or twice a day, then increased to the average adult dosage of 150 mg twice a day. Because of the risk of seizures, a single dose of Wellbutrin SR should not exceed 150-200 mg, and the total daily dose should not exceed 450 mg. The usual starting dose of Effexor XR is 37.5-75 mg a day, then titrated gradually over weeks or months, to a maximum daily dose of 375 mg. Overdosage of Wellbutrin may cause seizures, insomnia, agitation, and psychosis. Overdosage of Effexor may cause hypertension, insomnia, dizziness, and headaches.
If your current antidepressant medications are not effective at optimal doses, consideration may be given to trial of other classes of antidepressants. Please discuss your concerns further with your treating physician/psychiatrist.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.